MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 11MM X 35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 11MM X 35MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction, the biosure regenesorb screw was broken, all the broken pieces were removed from the patient using grasper.The procedure was completed using a s+n back up device in the originally drilled bone hole, no void was left in the patient.There was a delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed that one implant was returned but not in any original packaging.The implant is shattered into multiple pieces and was returned in a specimen cup.Bio debris is present.An assessment of material characteristics found that based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SCREW BIOSURE REGENESORB 11MM X 35MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19933926
Report Number1219602-2024-01682
Device Sequence Number19517109
Product Code MAI
UDI-Device Identifier00885554036893
UDI-Public00885554036893
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Catalogue Number72204413
Device Lot Number51121839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown